Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 331, NWS Kansas City, MO

August 30, 2019Atchison County, Kansas

NWS Kansas City, MO issued this river flood warning at Aug 30, 2019, 4:44 AM CDT for Atchison County, Kansas. It took effect at Aug 30, 2019, 10:05 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Aug 30, 2019, 4:44 AM CDT (09:44 UTC)
In effect from
Aug 30, 2019, 10:05 AM CDT
Expired
Aug 30, 2019, 7:57 PM CDT
In force
10 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Atchison County, KS

The radar

The Topeka radar (KTWX), 81 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Delaware River (KS) near Muscotah (MSCK1). The gauge peaked at 27.05 ft at Aug 30, 2019, 2:00 PM CDT.

actionminormoderate102008/3008/3109/01
Action stage
22 ft
Minor stage
27 ft
Moderate stage
28 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06890100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

960 
WGUS43 KEAX 300944
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
444 AM CDT Fri Aug 30 2019



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Delaware River near Muscotah affecting Atchison County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-310944-
/O.NEW.KEAX.FL.W.0331.190830T1712Z-190831T1834Z/
/MSCK1.1.ER.190830T1712Z.190830T1800Z.190830T1834Z.NO/
444 AM CDT Fri Aug 30 2019

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Delaware River near Muscotah.
* from this afternoon to Saturday afternoon.
* At  4:31 AM Friday the stage was 21.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 27.6 feet by this afternoon. The river will fall below
  flood stage by this afternoon.
* At 27.0 feet...The east approach to the County Road bridge over the
  Delaware River around 2.2 miles south of Muscotah is overtopped by 
  flood waters. Flooding of low-lying pasture and cropland also 
  occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Delaware River
  Muscotah        27   21.5   Fri 05 AM   27.6 this afternoon
     
&&
  
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556

  

$$
2 follow-up statements
703 
WGUS43 KEAX 301410
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
910 AM CDT Fri Aug 30 2019

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Kansas...Missouri...

  Delaware River near Muscotah affecting Atchison County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-311410-
/O.EXT.KEAX.FL.W.0331.190830T1505Z-190831T2116Z/
/MSCK1.2.ER.190830T1505Z.190830T1800Z.190830T2116Z.NO/
910 AM CDT Fri Aug 30 2019

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for 
 The Delaware River near Muscotah.

* until Saturday afternoon.
* At  8:45 AM Friday the stage was 26.2 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 28.8 feet by this afternoon. The river will fall 
  below flood stage by late this afternoon.
* At 27.0 feet...The east approach to the County Road bridge over the
  Delaware River around 2.2 miles south of Muscotah is overtopped by 
  flood waters. Flooding of low-lying pasture and cropland also 
  occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Delaware River
  Muscotah        27   26.2   Fri 09 AM   28.8 this afternoon
     
&&
  
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556

  

$$

MOC013-037-083-311410-
/O.EXT.KEAX.FL.W.0330.190830T1408Z-190902T1640Z/
/URHM7.2.ER.190830T1246Z.190831T1200Z.190901T1640Z.UU/
910 AM CDT Fri Aug 30 2019

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for 
 The South Grand River at Urich.

* from this morning to Monday morning.
* At  8:15 AM Friday the stage was 24.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.9 feet by 
  Saturday morning. The river will fall below flood stage late Sunday
  morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   24.8   Fri 08 AM   27.9 Saturday morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
371 
WGUS83 KEAX 310057
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
757 PM CDT Fri Aug 30 2019



...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Delaware River near Muscotah affecting Atchison County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-310127-
/O.CAN.KEAX.FL.W.0331.000000T0000Z-190831T2116Z/
/MSCK1.1.ER.190830T1745Z.190830T1945Z.190830T2130Z.NO/
757 PM CDT Fri Aug 30 2019

The Flood Warning is cancelled for
  The Delaware River near Muscotah.
* At  7:45 PM Friday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at  4:30 PM Friday.
* Forecast...The river will continue to fall to 8.7 feet by Sunday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Delaware River
  Muscotah        27   26.4   Fri 08 PM   16.8 early Saturday morning
     
&&
  
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 30, 3:52 AM CDT, 52 minutes earlier.

Area forecast discussion, Aug 30, 3:52 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
352 AM CDT Fri Aug 30 2019

.Discussion...
Issued at 321 AM CDT FRI AUG 30 2019

Widespread showers and thunderstorms are ongoing across the area,
but the severe weather concerns have subsided for the night as the
low level environment stabilizes within the large expanse of
moderate to heavy rain. Expect this activity to continue at least
through the rest of the early morning hours, perhaps into the
early afternoon. This activity is driven mostly by a moderate low
level jet running over a more stable air mass at the surface which
has developed within an expansive cold pool created by the
aforementioned rain. As the low level jet weakens through the
morning expect the rain to gradually subside the northwest to the
southeast. Despite the rain moving out of the area through the
morning and a greater influence from a surface ridge feeding a
dryer air mass into the immediate area a shortwave trough will
move through later this afternoon which may reignite another
round of showers and thunder storms. After a lull in the action
Friday evening and Friday night, expect more rain to be possible
on Saturday. Forecast confidence in the Saturday activity is low
to medium at this point, with some question as to how primed the
air mass will be to produce rain. But there is enough consistency
to have at least some confidence in a 40 to 50 percent chance of
showers and thunderstorms on Saturday. This activity could be more
off-and-on, as opposed to steady through the day, so there will
be breaks and we don't expect Saturday to be a complete wash out.

The second half of the weekend and first couple days of the
upcoming work week may see a gradual warm up back to early
September normals, with highs in the 80s. Expect a warm sector to
glide northward, which will put the immediate region into a warm
and muggy environment through the early to middle part of next
week. More thunderstorms are possible Tuesday into Wednesday as a
cold front encroaches the area. The surface ridge looks to be
rather imposing, which is a good thing as it should mean dryer and
cooler conditions for the middle to latter half of next week. That
pattern looks to continue late week into next weekend, as another
warm sector forms before a crashing cold front cools us off again
for next weekend.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1155 PM CDT THU AUG 29 2019

Showers and storms are expected to continue through the overnight
hours into the morning. Storms should eventually form a line and
move southeast through the area, with a stratiform rain area
behind it. MVFR ceilings and visibility will accompany the showers
and storms. Precipitation will slowly exit the area Friday
morning. Additionally, the front pushing south will shift winds to
the east northeast in the morning. MVFR ceilings will likely
develop along the front behind the area of storms. There is some
uncertainty regarding where the lower ceilings will form, but
right now it looks south of HWY 70, and east of the MO/KS border,
but it will be close to the KC Metro terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 1 PM CDT this afternoon for Ksz025-057-
060-103>105.

MO...Flash Flood Watch until 1 PM CDT this afternoon for Moz028-029-
037-038-043>045-053-054.

&&

Discussion...Leighton
Aviation...Atkins
Hazardous weather outlook, Aug 29, 5:14 AM CDT, 23 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
514 AM CDT Thu Aug 29 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
514 AM CDT Thu Aug 29 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong to severe thunderstorms are expected this evening and
overnight, mainly across far northern Missouri. Strong winds up to 60
mph are expected across that area, with winds up to 50 mph expected
down toward the I-70 corridor. Heavy rain may contribute to some
flash floodind across northeast Kansas and western Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Another chance for heavy rain will be possible on Saturday and
Saturday night. Flooding will be the primary concerns with the
Saturday activity.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Aug 29, 10:46 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CDT THU AUG 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     4 W JARBALO             39.20N 95.14W
08/29/2019  M60 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

&&
Special weather statement, Aug 29, 10:54 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1054 PM CDT Thu Aug 29 2019

KSZ025-102>105-MOZ020-028-300430-
Johnson KS-Doniphan KS-Wyandotte KS-Atchison KS-Leavenworth KS-
Platte MO-Buchanan MO-
1054 PM CDT Thu Aug 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...WESTERN DONIPHAN...
LEAVENWORTH...NORTHERN JOHNSON...ATCHISON...SOUTHWESTERN BUCHANAN AND
CENTRAL PLATTE COUNTIES UNTIL 1130 PM CDT...

At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to De Soto. Movement was southwest
at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leavenworth, Leawood, Prairie
Village, Lansing, Atchison, Merriam, Mission, Bonner Springs, De
Soto, Tonganoxie, Basehor, Edwardsville, Weston, Highland, Lake
Quivira and Kansas City.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 410 and 416.
 Interstate 35 in Kansas between mile markers 223 and 230.
 Interstate 635 near mile marker 0.
 Interstate 435 between mile markers 1 and 20, and near mile marker
83.
 Kansas Turnpike between mile markers 206 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Kansas...and northwestern and west central Missouri.

LAT...LON 3965 9557 3965 9534 3993 9534 3993 9523
      3894 9461 3894 9506 3899 9507 3896 9508
      3898 9516 3896 9519 3942 9518 3942 9557
TIME...MOT...LOC 0354Z 054DEG 33KT 3954 9564 3898 9500

Leighton
Local storm report, Aug 29, 11:11 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT THU AUG 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     FLASH FLOOD      5 E GRAHAM              40.20N 94.95W
08/29/2019                   NODAWAY            MO   LAW ENFORCEMENT

            WATER OVER THE ROADWAY. MODOT ENROUTE TO
            SHUT DOWN HIGHWAY.

&&
Special weather statement, Aug 30, 1:12 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
112 AM CDT Fri Aug 30 2019

KSZ057-103>105-MOZ029-037-043-300700-
Johnson KS-Wyandotte KS-Miami KS-Leavenworth KS-Cass MO-Jackson MO-
Clay MO-
112 AM CDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...NORTHERN MIAMI...
SOUTHWESTERN LEAVENWORTH...JOHNSON...CASS AND JACKSON COUNTIES UNTIL
200 AM CDT...

At 111 AM CDT, Doppler radar was tracking strong thunderstorms
within an area comprising of far eastern Kansas and western Missouri
extending from near Baldwin City to Archie. Movement was east at 20
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, Belton,
Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 27.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Missouri between mile markers 0 and 6.
 Interstate 35 in Kansas between mile markers 200 and 235.
 Interstate 635 between mile markers 0 and 8.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 0 and 18, and between mile
markers 57 and 83.
 Kansas Turnpike between mile markers 206 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3924 9518 3918 9477 3917 9474 3917 9466
      3915 9466 3916 9462 3909 9414 3852 9415
      3866 9506 3898 9506 3899 9507 3898 9509
      3896 9508 3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0611Z 258DEG 15KT 3879 9524 3850 9438

Leighton
Special weather statement, Aug 30, 2:10 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
210 AM CDT Fri Aug 30 2019

KSZ057-060-103-105-MOZ037-043-044-053-054-300800-
Johnson KS-Miami KS-Leavenworth KS-Linn KS-Bates MO-Cass MO-
Johnson MO-Henry MO-Jackson MO-
210 AM CDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR MIAMI...LINN...SOUTHWESTERN
LEAVENWORTH...JOHNSON...CASS...WESTERN HENRY...BATES...SOUTHERN
JACKSON AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 300 AM CDT...

At 209 AM CDT, Doppler radar is tracking strong thunderstorms with
winds around 40 mph within a large area in eastern Kansas and
western Missouri. These winds are embedded within a mostly
stationary area of thunderstorms.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Overland Park, Olathe, Lee's Summit, Shawnee, Lenexa, Leawood,
Grandview, Belton, Raymore, Gardner, Harrisonville, Pleasant Hill, De
Soto, Paola, Spring Hill, Greenwood, Peculiar, Osawatomie, Louisburg
and Butler.

This includes the following highways...
 Interstate 35 in Kansas between mile markers 200 and 223.
 Interstate 435 between mile markers 0 and 2, and between mile
markers 75 and 83.
 Kansas Turnpike between mile markers 206 and 209.

LAT...LON 3805 9424 3806 9454 3806 9461 3804 9462
      3804 9508 3898 9506 3899 9507 3898 9509
      3896 9508 3898 9516 3896 9519 3903 9519
      3885 9400 3821 9399 3821 9405 3804 9406
      3804 9412 3806 9413
TIME...MOT...LOC 0709Z 347DEG 6KT 3839 9500 3811 9383

Leighton
Special weather statement, Aug 30, 4:04 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
404 AM CDT Fri Aug 30 2019

MOZ043-053-054-300945-
Bates MO-Cass MO-Henry MO-
404 AM CDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...WESTERN HENRY
AND BATES COUNTIES UNTIL 445 AM CDT...

At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Adrian to near Walker. Movement was east
at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Butler, Adrian, Garden City, Rich Hill, Archie, Montrose, Creighton,
Rockville, Foster, Merwin, Passaic and Ballard.

LAT...LON 3803 9423 3805 9425 3806 9449 3846 9461
      3864 9412 3857 9412 3857 9407 3827 9392
      3821 9393 3821 9405 3803 9406 3805 9410
      3804 9411 3806 9413 3804 9420 3805 9421
TIME...MOT...LOC 0904Z 253DEG 31KT 3841 9444 3790 9418

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:51 PM CDTRiver Flood WarningEAXAtchison, Leavenworth32 hr
Aug 29, 9:16 PM CDTSevere Thunderstorm WarningEAXDoniphan44 min
Aug 29, 9:57 PM CDTSevere Thunderstorm WarningEAXDoniphan33 min
Aug 29, 10:29 PM CDTSpecial Weather StatementEAXDoniphan46 min
Aug 29, 10:54 PM CDTSpecial Weather StatementEAXAtchison, Doniphan, Leavenworth, Wyandotte36 min
Aug 30, 1:12 AM CDTSpecial Weather StatementEAXJohnson, Leavenworth, Wyandotte48 min
Aug 30, 1:31 AM CDTFlash Flood WarningEAXJohnson, Leavenworth, Miami, Wyandotte3 hr
Aug 30, 1:38 AM CDTRiver Flood WarningEAXJohnson78 min
Aug 30, 2:10 AM CDTSpecial Weather StatementEAXJohnson, Linn, Miami50 min
Aug 30, 2:24 AM CDTSevere Thunderstorm WarningEAXLinn, Miami51 min
Aug 30, 3:02 AM CDTAreal Flood AdvisoryEAXLinn, Miami3 hr
Aug 30, 4:25 AM CDTAreal Flood WarningEAXLinn, Miami6 hr
Aug 30, 6:36 AM CDTRiver Flood WarningEAXLinn4 days
Aug 30, 8:37 AM CDTRiver Flood WarningEAXMiami49 hr
Aug 30, 8:37 AM CDTRiver Flood WarningEAXLinn5 days
Aug 30, 9:39 AM CDTRiver Flood WarningEAXAtchison24 hr
Aug 30, 10:33 AM CDTAreal Flood WarningEAXLinn, Miami12 hr

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.